Alert archive / Florida / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 128, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 2001, 5:15 PM EDT for Marion County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2001, 5:15 PM EDT (21:15 UTC)
- Expired
- Jun 19, 2001, 6:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1247 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:50 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 19, 2:50 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT TUE JUN 19 2001 CURRENTLY...RADAR INDICATE THAT CONVECTION IS BEGINNING TO FIRE OVER THE SOUTHEAST GEORGIA/NORTHEAST FLORIDA AREA. THE STORMS ARE SLOW MOVERS SO THE GREATEST THREAT AT THIS TIME APPEAR TO BE HEAVY RAIN AND DANGEROUS LIGHTNING. A SURFACE RIDGE AXES WILL REMAIN NORTH OF THE AREA AND KEEP AN EASTERLY FLOW ACROSS THE AREA THROUGH WEDNESDAY...THEN DROP SLOWLY SOUTH OF THE AREA BY FRIDAY. A COLD FRONT WILL APPROACH THE AREA ON FRIDAY...AND DROP SOUTH ACROSS THE AREA SATURDAY. THE FRONT SHOULD THEN DISSIPATE ACROSS THE AREA SUNDAY OR MONDAY. WILL GO WITH MORE OF THE SAME FOR THIS PACKAGE WITH MAINLY AFTERNOON AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. MAY HAVE TO INCREASE POPS FOR SATURDAY...HOWEVER THAT IS IN THE EXTENDED SO NOT A PROBLEM AT THIS TIME. PRELIM AMG 70/92/71/90 3434 SSI 72/85/73/85 3323 JAX 70/88/71/89 3434 GNV 67/90/69/88 3435 33 .JAX... .FL...NONE. .GA...NONE. SCOTT
In the hours before
Special weather statement, Jun 19, 11:55 AM EDT, 5 hours 20 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 AM EDT TUE JUN 19 2001 ...SCATTERED THUNDERSTORMS THIS AFTERNOON... ...CHANCE OF RIP CURRENTS AT THE AREA BEACHES... SUFFICIENT ATMOSPHERIC INSTABILITY AND MOISTURE CONTENT WILL ENABLE THUNDERSTORMS TO DEVELOP AGAIN TODAY. THE MAIN HAZARDS FROM THE THUNDERSTORMS WILL BE PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO ACCOMPANY A FEW STORMS. ACTIVITY WILL DEVELOP OVER GEORGIA EARLY THIS AFTERNOON...WITH ACTIVITY SLOWER TO DEVELOP OVER FLORIDA. STORMS WILL DRIFT SLOWLY AND ERRATICALLY...MAINLY TO THE NORTH. MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...SO SPOTTER ACTIVATION IS NOT EXPECTED TODAY. IN ADDITION...EASTERLY WINDS OF 10 TO 15 MPH ALONG THE COAST WILL PRODUCE A GREATER THAN NORMAL THREAT OF RIP CURRENTS AT AREA BEACHES. THE GREATEST THREAT OF RIP CURRENTS WILL BE EARLY THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:20 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 40 min |
| Jun 19, 6:43 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.